Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 149, NWS Birmingham, AL

April 10, 20094 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 10, 2009, 6:57 PM CDT for 4 counties in Alabama. It was in force for 63 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 6:57 PM CDT (23:57 UTC)
Expired
Apr 10, 2009, 8:00 PM CDT
In force
63 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Chilton County, AL, Coosa County, AL, Elmore County, AL, Tallapoosa County, AL

What was reported inside it

TimeReportWhereRemark
Apr 10, 7:00 PM CDTHAIL 1.756 Sse Alexander City, ALHAIL AT LEAST GOLF BALL SIZE FELL ALONG HIGHWAY 63 NEAR THE OUR TOWN COMMUNITY. SEVERAL WINDOWS WERE BROKEN OUT AND VEHICLES WERE DAMAGED.
Apr 10, 7:12 PM CDTTORNADO3 Ese Martin Dam, ALEF-1 TORNADO. PATH LENGTH 10.15 AND 250 YARDS WIDE. AFFECTED RURAL SOUTHERN TALLAPOOSA COUNTY AND A SMALL AREA OF WESTERN LEE COUNTY. NUMEROUS TREES SNAPPED OFF OR UPROOTED ALONG THE PATH.
Apr 10, 7:22 PM CDTHAIL 2.755 Nw Martin Dam, ALBASEBALL SIZE HAIL REPORTED IN THE WINDEMERE COMMUNITY JUST NORTHEAST OF KOWALIGA BRIDGE ON ALABAMA HIGHWAY 63.
Apr 10, 7:30 PM CDTHAIL 1.751 S Dadeville, ALGOLF BALL SIZE HAIL REPORTED SOUTH OF DADEVILLE.
Apr 10, 7:30 PM CDTHAIL 1.75Dadeville, ALGOLF BALL SIZE HAIL REPORTED JUST SOUTH OF DADEVILLE.
Apr 10, 7:30 PM CDTHAIL 2.7510 Sw Dadeville, ALGOLF BALL TO BASEBALL SIZE HAIL FELL NEAR MARTIN DAM. THE HAIL WAS UP TO 2 FEET DEEP IN SPOTS AND WAS STILL ON THE GROUND THE NEXT MORNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:39 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 12.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 102357
SVRBMX
ALC021-037-051-123-110100-
/O.NEW.KBMX.SV.W.0149.090410T2357Z-090411T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHILTON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF CLANTON...
  COOSA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...ROCKFORD...KELLYTON...EQUALITY...
  NORTHERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...DADEVILLE...CAMP HILL...ALEXANDER
  CITY...

* UNTIL 800 PM CDT

* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CLANTON...AND MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGGINS FERRY PARK AND DOLLAR BY 710 PM CDT...
  LYLE AND MORIAH BY 715 PM CDT...
  PENTONVILLE BY 720 PM CDT...
  ROCKFORD BY 725 PM CDT...
  HIGHWAY 9 AND HIGHWAY 22...COTTAGE GROVE...NIXBURG AND CREWSVILLE
  BY 730 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
WEST CENTRAL ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT FRIDAY EVENING FOR EASTERN ALABAMA.

&&

LAT...LON 3271 8568 3270 8568 3270 8570 3269 8569
      3260 8570 3276 8674 3294 8676 3308 8562
      3271 8561
TIME...MOT...LOC 2356Z 266DEG 46KT 3285 8663

$$
3 follow-up statements
000 
WWUS54 KBMX 110012
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
712 PM CDT FRI APR 10 2009

ALC021-037-051-123-110100-
/O.CON.KBMX.SV.W.0149.000000T0000Z-090411T0100Z/
ELMORE AL-CHILTON AL-COOSA AL-TALLAPOOSA AL-
712 PM CDT FRI APR 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR TALLAPOOSA...COOSA...EAST CENTRAL CHILTON AND NORTHERN ELMORE
COUNTIES...

AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR MORIAH...OR 7 MILES SOUTH OF
WEOGUFKA...MOVING EAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HANOVER...ROCKFORD AND HISSOP BY 720 PM CDT...
  CREWSVILLE...BRADFORD AND HATCHET BY 725 PM CDT...
  KELLYTON BY 730 PM CDT...
  ALEXANDER CITY BY 735 PM CDT...
  NEW SITE AND HORSESHOE BEND BY 745 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3271 8568 3270 8568 3270 8570 3260 8570
      3275 8661 3297 8652 3308 8562 3272 8562
TIME...MOT...LOC 0012Z 258DEG 52KT 3292 8634

$$
STEFKOVICH
000 
WWUS54 KBMX 110021
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 PM CDT FRI APR 10 2009

ALC021-037-051-123-110100-
/O.CON.KBMX.SV.W.0149.000000T0000Z-090411T0100Z/
ELMORE AL-CHILTON AL-COOSA AL-TALLAPOOSA AL-
721 PM CDT FRI APR 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR TALLAPOOSA...SOUTHERN COOSA...EAST CENTRAL CHILTON AND NORTHERN
ELMORE COUNTIES...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CREWSVILLE...OR NEAR ROCKFORD...MOVING EAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KELLYTON...BRADFORD AND 6 MILES NORTH OF RAY BY 730 PM CDT...
  ALEXANDER CITY BY 735 PM CDT...
  NEW SITE...HORSESHOE BEND...HORSESHOE BEND NATIONAL MILITARY PARK
  AND 6 MILES NORTH OF EAGLE CREEK BY 745 PM CDT...
  DAVISTON BY 755 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
EASTERN ALABAMA.

&&

LAT...LON 3273 8563 3271 8568 3270 8568 3270 8570
      3260 8570 3273 8649 3298 8642 3308 8562
TIME...MOT...LOC 0022Z 258DEG 52KT 3295 8617

$$

JD/02
000 
WWUS54 KBMX 110042
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 PM CDT FRI APR 10 2009

ALC021-110052-
/O.CAN.KBMX.SV.W.0149.000000T0000Z-090411T0100Z/
CHILTON AL-
742 PM CDT FRI APR 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHILTON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3291 8563 3288 8563 3287 8564 3274 8564
      3271 8568 3270 8568 3270 8570 3260 8570
      3270 8629 3292 8617 3305 8592 3308 8562
TIME...MOT...LOC 0042Z 278DEG 38KT 3290 8601 3274 8615

$$

ALC037-051-123-110100-
/O.CON.KBMX.SV.W.0149.000000T0000Z-090411T0100Z/
ELMORE AL-COOSA AL-TALLAPOOSA AL-
742 PM CDT FRI APR 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR TALLAPOOSA...SOUTHEASTERN COOSA AND NORTHEASTERN ELMORE
COUNTIES...

AT 742 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RAY TO
EQUALITY...OR ALONG A LINE EXTENDING FROM ALEXANDER CITY TO
EQUALITY...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WIND CREEK STATE PARK BY 750 PM CDT...
  JACKSONS GAP AND MARTIN LAKE AT KOWALIGA BY 755 PM CDT...
  DADEVILLE...MARTIN DAM...EAGLE CREEK AND 7 MILES SOUTH OF HORSESHOE
  BEND NATIONAL MILITARY PARK BY 800 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.

&&

LAT...LON 3291 8563 3288 8563 3287 8564 3274 8564
      3271 8568 3270 8568 3270 8570 3260 8570
      3270 8629 3292 8617 3305 8592 3308 8562
TIME...MOT...LOC 0042Z 278DEG 38KT 3290 8601 3274 8615

$$

JD/02

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:49 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 10, 6:49 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
649 PM CDT FRI APR 10 2009

.UPDATE...FOR AVIATION DISCUSSION.

&&

.DISCUSSION...

NOT MANY CHANGES TO PREVIOUS FORECAST PACKAGE. PARTS OF NE CWA UNDER
A HIGH RISK FROM SPC WITH REMAINDER OF AREA UNDER MDT RISK. RAPID
DESTABILIZATION IS TAKING PLACE THIS AFTERNOON ACROSS MUCH OF
CENTRAL ALABAMA...AS THE CAP IS QUICKLY ERODING AWAY FURTHER NORTH.
WILL WATCH THE CAP STAY STRONGER FURTHER SOUTH...SAY SOUTH OF
I20...BUT EVENTUALLY COOLING ALOFT COMBINED WITH SURFACE HEATING AND
MOISTENING WILL WIN OUT. THE OTHER QUESTIONS THAT REMAIN ARE PW
VALUES FOR AREAS SOUTH OF 20. FOR NOW WE ARE LOOKING AT VALUES JUST
ABOVE 1 INCH ALONG THE FRONT SUGGESTING THE CELLS WILL BECOME MORE
INDIVIDUALIZED AND ISOLATED AS THE LINE PUSHES FURTHER SOUTH AND
EAST. AREAS NORTH LOOK PARTICULARLY DANGEROUS AS AGAIN RAPID
DESTABILIZATION IS ALLOWING CAPE VALUES TO SOAR TO JUST BELOW 3000
J/KG AND SRH VALUES ABOVE 300 BOTH IN THE 0 TO 3 KM RANGE AND 0 TO 1
KM RANGE. TORNADOES WILL BE A HIGH THREAT...WITH EVEN STRONG
TORNADOES POSSIBLE ACROSS THE NORTHERN CWA. HAIL CONTINUES TO BE THE
BIGGEST THREAT AS LAPSE RATES ALOFT CONTINUE TO INCREASE AND CAPE
VALUES IN THE MAXIMUM HAIL GROWTH ZONE HAVE INCREASED TO NEARLY 500
J/KG...WHICH IS ABOUT THE HIGHEST IVE SEEN IN QUITE SOME TIME. IN
ADDITION...VERY STRONG GRADIENT FLOW WILL CONTINUE FOR AREAS AHEAD
OF THE FRONT...POTENTIALLY RESULTING IN SOME TREES GOING DOWN.

DUE TO ORIENTATION OF STORMS (NE-SW)...EXPECT SEVERE WEATHER TO
CONTINUE FOR AREAS EAST OF I-65 AND SOUTH OF I-20 UNTIL THE 02-04Z
TIMEFRAME WITH THE LINE MOVING INTO GA AFTER THAT TIME.

CALM AND COOLER ON SATURDAY WITH NEXT SYSTEM AFFECTING REGION AS
EARLY AS 00Z SUNDAY IN WESTERN SECTIONS AND ACROSS REMAINDER OF
STATE AFTER 06Z. TUE AND WED WILL HAVE NEAR NORMAL TEMPS WITH
ANOTHER ROUND OF STORMS LATE IN WEEK.

LAWS/STEFKOVICH

&&

.AVIATION...00Z TAF DISCUSSION.

WILL CONTINUE THREAT OF THUNDERSTORMS AT MGM AND TOI UNTIL 05Z.
VISIBLE SATELLITE SHOWS A LARGE BREAK IN THE CLOUD COVER BEHIND
FRONT...BEFORE COLD-AIR ADVECTION...MVFR CIGS MOVE SOUTHEAST BACK
OVER OUR NORTHERN TAF SITES.  I HAVE THESE MVFR CIGS BACK IN THE
TAFS BY 09Z.  THE TREND LOOKS GOOD FOR VFR CONDITIONS AT ALL TAF
SITES BY 18Z.

03

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     49  67  42  68  56 /  30  10  10  10  70
ANNISTON    52  67  46  69  60 /  30  10  10  10  70
BIRMINGHAM  51  66  46  70  61 /  20  10  10  20  70
TUSCALOOSA  52  69  45  70  63 /  20  10  10  30  70
CALERA      53  67  47  69  60 /  20  10  10  20  70
AUBURN      56  71  48  72  57 /  30  10  10  10  70
MONTGOMERY  56  74  47  74  60 /  20  10  10  20  70
TROY        57  75  49  75  60 /  30  10  10  20  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY IN EFFECT FOR ALL COUNTIES UNTIL 7 PM TODAY.
Hazardous weather outlook, Apr 10, 1:04 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT FRI APR 10 2009

ALZ011>015-017>050-111130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
104 PM CDT FRI APR 10 2009

...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS NORTH
ALABAMA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH
CENTRAL ALABAMA. LARGE HAIL...TORNADOES...AND DAMAGING WINDS ARE ALL
POSSIBLE WITH THESE STORMS.

FOR AREAS ALONG AND NORTH OF A LINE FROM AUBURN...TO ALABASTER...TO
REFORM...THERE WILL BE A POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS
WITH STRONG TORNADOES AND VERY LARGE HAIL.

FOR AREAS SOUTH OF THIS LINE...ISOLATED SEVERE STORMS ARE POSSIBLE
WITH VERY LARGE HAIL AND DAMAGING WINDS.

THE SEVERE WEATHER THREAT WILL END WITH A COLD FRONTAL PASSAGE LATE
THIS AFTERNOON AND THIS EVENING. THE FRONT WILL BE LOCATED NEAR A
LINE FROM SELMA TO ANNISTON BY AROUND 7 PM.

IN ADDITION TO THE SEVERE THUNDERSTORMS...STRONG STRAIGHT LINE WINDS
NOT ASSOCIATED WITH THUNDERSTORMS WILL LAST THROUGH THE AFTERNOON.
WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. THESE WINDS MAY KNOCK
A FEW TREES DOWN OR BREAK SOME LIMBS. SECURE ALL OUTDOOR FURNITURE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY...AS A COLD FRONT
PUSHES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
INTO THE EVENING AND POSSIBLY AGAIN ON MONDAY.

75/LINHARES

In the hours before

Local storm report, Apr 10, 5:52 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             FAYETTEVILLE            33.15N 86.41W
04/10/2009  E1.00 INCH       TALLADEGA          AL   FIRE DEPT/RESCUE

            REPORTED BY FAYETTEVILLE VFD.

&&

KSUMRALL
Local storm report, Apr 10, 6:05 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             THORSBY                 32.92N 86.71W
04/10/2009  E1.00 INCH       CHILTON            AL   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED IN THORSBY.

&&

LINHARES
Local storm report, Apr 10, 6:07 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
607 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             ELLISVILLE              34.06N 85.61W
04/10/2009  E1.75 INCH       CHEROKEE           AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL WAS REPORTED IN ELLISVILLE.

&&

LINHARES
Local storm report, Apr 10, 6:13 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             S SYLACAUGA             33.18N 86.26W
04/10/2009  E1.75 INCH       TALLADEGA          AL   FIRE DEPT/RESCUE

            REPORTED BY COUNTY LINE VFD.

&&

KSUMRALL
Local storm report, Apr 10, 6:14 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             N JACKSONVILLE          33.81N 85.76W
04/10/2009  E1.00 INCH       CALHOUN            AL   LAW ENFORCEMENT

            REPORTED BY ANIMAL CONTROL OFFICER

&&

KSUMRALL
Local storm report, Apr 10, 6:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             ALEXANDER CITY          32.93N 85.93W
04/10/2009  E0.75 INCH       TALLAPOOSA         AL   LAW ENFORCEMENT

            PENNY SIZE HAIL WAS REPORTED AT ALEXANDER CITY.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:20 AM CDTSevere Thunderstorm WarningBMXLamar40 min
Apr 10, 3:50 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston40 min
Apr 10, 4:00 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar45 min
Apr 10, 4:25 AM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston35 min
Apr 10, 4:46 AM CDTSevere Thunderstorm WarningBMXFayette, Walker44 min
Apr 10, 5:40 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more7 hr
Apr 10, 6:02 AM CDTSevere Thunderstorm WarningBMXEtowah, St. Clair28 min
Apr 10, 6:21 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah24 min
Apr 10, 12:35 PM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more6 hr
Apr 10, 1:45 PM CDTSevere Thunderstorm WarningBMXMarion45 min
Apr 10, 2:09 PM CDTSevere Thunderstorm WarningBMXMarion, Winston51 min
Apr 10, 2:44 PM CDTSevere Thunderstorm WarningBMXWinston16 min
Apr 10, 3:06 PM CDTSevere Thunderstorm WarningBMXWinston34 min
Apr 10, 3:18 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby, Talladega24 min
Apr 10, 3:30 PM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair, Shelby30 min
Apr 10, 3:48 PM CDTSevere Thunderstorm WarningBMXCherokee42 min
Apr 10, 3:49 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby, Talladega41 min
Apr 10, 4:08 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah52 min
Apr 10, 4:11 PM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Cherokee, Etowah, St. Clair34 min
Apr 10, 4:11 PM CDTTornado WarningBMXBlount, Etowah34 min
Apr 10, 4:15 PM CDTTornado WarningBMXCherokee45 min
Apr 10, 4:28 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Randolph, St. Clair, Talladega47 min
Apr 10, 4:29 PM CDTSevere Thunderstorm WarningBMXWalker, Winston20 min
Apr 10, 4:31 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson44 min
Apr 10, 4:35 PM CDTTornado WarningBMXCalhoun, Clay, Cleburne, Randolph, Talladega40 min
Apr 10, 4:42 PM CDTTornado WarningBMXCherokee, Etowah48 min
Apr 10, 4:43 PM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Talladega47 min
Apr 10, 4:57 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Jefferson, Shelby, Tuscaloosa48 min
Apr 10, 5:01 PM CDTSevere Thunderstorm WarningBMXClay, St. Clair, Shelby, Talladega44 min
Apr 10, 5:04 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph41 min
Apr 10, 5:09 PM CDTTornado WarningBMXClay, Cleburne, Randolph29 min
Apr 10, 5:12 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah48 min
Apr 10, 5:29 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair61 min
Apr 10, 5:34 PM CDTSevere Thunderstorm WarningBMXShelby, Talladega41 min
Apr 10, 5:37 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair23 min
Apr 10, 5:38 PM CDTTornado WarningBMXCalhoun, Cherokee, Cleburne, Etowah52 min
Apr 10, 5:44 PM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Shelby, Talladega, Tallapoosa46 min
Apr 10, 5:45 PM CDTTornado WarningBMXCalhoun, Cleburne, Etowah, St. Clair60 min
Apr 10, 5:50 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby21 min
Apr 10, 6:00 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph, Shelby, Talladega60 min
Apr 10, 6:02 PM CDTTornado WarningBMXChilton, Coosa, Tallapoosa58 min
Apr 10, 6:15 PM CDTSevere Thunderstorm WarningBMXChambers, Clay, Coosa, Randolph, Talladega, Tallapoosa60 min
Apr 10, 6:24 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Coosa, Perry51 min
Apr 10, 6:32 PM CDTTornado WarningBMXCoosa, Elmore, Tallapoosa28 min
Apr 10, 6:55 PM CDTTornado WarningBMXChambers, Elmore, Lee, Tallapoosa65 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.